Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 259, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 28, 2011, 3:21 AM CDT for 5 counties in Nebraska. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2011, 3:21 AM CDT (08:21 UTC)
- Expired
- Jul 28, 2011, 4:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 65.0 mph
Counties Butler County, NE, Dodge County, NE, Douglas County, NE, Lancaster County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 3:55 AM CDT | TSTM WND GST 65 | Wahoo, NE | |
| Jul 28, 3:58 AM CDT | TSTM WND GST 57 | Valley, NE | AT NWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3881 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 24.5
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS53 KOAX 280821
SVROAX
NEC023-053-055-109-155-280900-
/O.NEW.KOAX.SV.W.0259.110728T0821Z-110728T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 AM CDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
DODGE COUNTY IN EAST CENTRAL NEBRASKA...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
NORTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 400 AM CDT
* AT 317 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF
65 MPH OR HIGHER. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DWIGHT TO 9 MILES SOUTHEAST OF VALPARAISO...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRAINARD...WESTON...PRAGUE...WAHOO...MEAD...YUTAN...NORTH BEND...
CEDAR BLUFFS...INGLEWOOD...FREMONT...VALLEY...WATERLOO...
NICKERSON...ELKHORN...HOOPER...CERESCO...BRUNO...ABIE...MEMPHIS AND
MEMPHIS STATE RECREATION AREA.
THE WARNED AREA INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS
423 AND 466.
THE WARNED AREA INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS
137 AND 167.
THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
100 AND 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. THE WINDS WILL LIKELY CAUSE DAMAGE TO TREES...AND MAY
ALSO BE STRONG ENOUGH TO CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS.
MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. CARS...BOATS AND
MOBILE HOMES ARE NOT A SAFE PLACE DURING HIGH WINDS.
&&
LAT...LON 4145 9693 4146 9691 4149 9691 4159 9684
4172 9650 4157 9644 4153 9644 4144 9640
4141 9633 4139 9633 4139 9628 4135 9617
4109 9641 4090 9667 4101 9691 4105 9691
4105 9699 4112 9717
TIME...MOT...LOC 0821Z 214DEG 36KT 4116 9699 4101 9671
WIND...HAIL 65MPH <.75IN
$$
CHERMOK2 follow-up statements
209
WWUS53 KOAX 280830
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
330 AM CDT THU JUL 28 2011
NEC023-053-055-109-155-280900-
/O.CON.KOAX.SV.W.0259.000000T0000Z-110728T0900Z/
BUTLER NE-DODGE NE-DOUGLAS NE-LANCASTER NE-SAUNDERS NE-
330 AM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUNDERS...
NORTHEASTERN LANCASTER...DOUGLAS...DODGE AND EASTERN BUTLER COUNTIES
UNTIL 400 AM CDT...
AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF BRAINARD TO 10 MILES NORTH OF
WAVERLY...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
PRAGUE...WAHOO...MEAD...NORTH BEND...YUTAN...CEDAR BLUFFS...
VALLEY...WATERLOO...INGLEWOOD...ELKHORN...FREMONT...NICKERSON...
HOOPER...MEMPHIS STATE RECREATION AREA...MEMPHIS...ITHACA...
LINWOOD...MALMO...COLON AND MORSE BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4145 9693 4146 9691 4149 9691 4159 9684
4172 9650 4157 9644 4153 9644 4144 9640
4141 9633 4139 9633 4139 9628 4135 9617
4109 9641 4095 9662 4113 9702
TIME...MOT...LOC 0830Z 225DEG 41KT 4123 9683 4108 9655
WIND...HAIL 60MPH <.75IN
$$
CHERMOK087
WWUS53 KOAX 280850
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
350 AM CDT THU JUL 28 2011
NEC023-109-280900-
/O.CAN.KOAX.SV.W.0259.000000T0000Z-110728T0900Z/
BUTLER NE-LANCASTER NE-
350 AM CDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANCASTER AND
EASTERN BUTLER COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
WARNED AREA.
LAT...LON 4109 9641 4105 9655 4105 9666 4138 9681
4172 9650 4157 9644 4153 9644 4144 9640
4141 9633 4139 9633 4139 9628 4135 9617
TIME...MOT...LOC 0850Z 225DEG 41KT 4139 9662 4124 9633
$$
NEC053-055-155-280900-
/O.CON.KOAX.SV.W.0259.000000T0000Z-110728T0900Z/
DODGE NE-DOUGLAS NE-SAUNDERS NE-
350 AM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUNDERS...
DOUGLAS AND EASTERN DODGE COUNTIES UNTIL 400 AM CDT...
AT 345 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CEDAR BLUFFS TO YUTAN...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
VALLEY...WATERLOO...INGLEWOOD...ELKHORN...FREMONT...NICKERSON...
HOOPER...LESHARA...FREMONT LAKES STATE RECREATION AREA AND WINSLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4109 9641 4105 9655 4105 9666 4138 9681
4172 9650 4157 9644 4153 9644 4144 9640
4141 9633 4139 9633 4139 9628 4135 9617
TIME...MOT...LOC 0850Z 225DEG 41KT 4139 9662 4124 9633
WIND...HAIL 60MPH <.75IN
$$
CHERMOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:50 AM CDT, 31 minutes earlier.
Area forecast discussion, Jul 28, 2:50 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CDT THU JUL 28 2011 .DISCUSSION...TONIGHT THROUGH SATURDAY NIGHT. NAM/GFS/ECM IN RELATIVELY DECENT AGREEMENT THIS MORNING WITH CANADIAN SHORTWAVE TROF AND SFC REFLECTION DRAGGING A COLD FRONT INTO THE CNTRL PLAINS TODAY. CURRENTLY...LEADING EDGE OF FRONT EXTENDED FROM NERN IA TO WRN KS. MODELS ALL SHOWING BNDRY WILL CONTINUE PUSHING SOUTH TODAY AND BE THE FOCUS FOR PCPN DEVELOPMENT. NEAR ZONAL FLOW THOUGH ACROSS THE CONUS WILL ALLOW THE FRONT TO EVENTUALLY STALL OUT LATE FRIDAY NIGHT ACROSS KS/MO/IL. SFC BNDRY THEN PROGGED TO LIFT BACK NORTH AS A WARM FRONT SATURDAY WITH GOOD BNDRY LYR MOISTURE RETURN TO THE PLAINS. GOING FCST REASONABLE WITH POPS DECREASING FROM NORTH TO SOUTH DURING THE TIME PERIOD TODAY THRU FRIDAY NIGHT. PLENTY OF ENVIRONMENTAL MOISTURE AVAILABLE FOR THE BNDRY TO TAP. REGIONAL SOUNDINGS INDICATING HIGH MOISTURE CONTENT WITH PRECIP WATER VALUES 150-200% OF NORM...AND AS OF NOW APPEARS THAT THE SRN CWA WILL SEE HIGHEST PCPN ACCUMULATIONS OVER THE NEXT SEVERAL DAYS. DEE && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS SCATTERED THUNDERSTORMS WERE APPROACHING KOFK FROM THE NORTHWEST AND KLNK FROM THE SOUTHWEST BEFORE 28/06Z ISSUANCE AND TEMPO GROUPS WERE INCLUDED AT BOTH SITES. HOWEVER...THERE WAS A CHANCE THAT ACTIVITY WOULD HOLD OFF TO THE NORTH OF KOFK WITH FORMER CLUSTER AND WEAKEN/DISSIPATE BEFORE REACHING KLNK WITH SECOND CLUSTER. STRONG WINDS COULD OCCUR WITH ANY TSTM ACTIVITY THIS MORNING...AND OUTFLOW COULD REACH KOFK EVEN IF CONVECTION REMAINS TO THEIR NORTH. OTHERWISE...SOME LIGHT FOG/LOW CLOUDS COULD DEVELOP IN WAKE OF THUNDERSTORM ACTIVITY ALTHOUGH IT WILL PROBABLY BE PATCHY AND VARIABLE AND PERSIST INTO MID MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE LATER TODAY AND LATER TAF FORECASTS WILL ASSESS PROBABILITY FOR INCLUSION. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jul 27, 4:34 PM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 434 PM CDT WED JUL 27 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 434 PM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 80...AND AGAIN THURSDAY AFTERNOON ACROSS THE AREA. INITIAL THUNDERSTORMS THIS EVENING MAY FORM ALONG A WEAK BOUNDARY RESIDING ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT EARLY THIS EVENING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TONIGHT AS A COLD FRONT MOVES SOUTH INTO THE REGION. DAMAGING WIND...LARGE HAIL AND LOCALLY HEAVY RAIN ARE ALL POSSIBLE OVERNIGHT. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THURSDAY NIGHT THROUGH FRIDAY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. A COLD FRONT IS EXPECTED TO STALL ACROSS NORTHEAST KANSAS THROUGH NORTHERN MISSOURI...WITH ADDITIONAL SEVERE STORMS POSSIBLE DURING THIS TIME. LOCALLY HEAVY RAIN MAY ALSO OCCUR. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS AT LEAST. A PERIOD OF HOT TEMPERATURES IS EXPECTED AGAIN FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND THURSDAY AFTERNOON. FOBERT
In the hours before
Special weather statement, Jul 28, 2:28 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 228 AM CDT THU JUL 28 2011 NEZ050-065-280815- BUTLER NE-SEWARD NE- 228 AM CDT THU JUL 28 2011 ...SPECIAL WEATHER STATEMENT FOR SEWARD AND SOUTHERN BUTLER COUNTIES UNTIL 315 AM CDT... AT 225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF MCCOOL JUNCTION...OR 10 MILES SOUTHEAST OF YORK...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UTICA... STAPLEHURST... SEWARD... ULYSSES... CHERMOK
Local storm report, Jul 28, 3:18 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG SEWARD 40.91N 97.10W
07/28/2011 SEWARD NE LAW ENFORCEMENT
LARGE TREE LIMBS DOWN ACROSS PARTS OF TOWN.
&&
RCHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:56 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 49 min |
| Jul 28, 3:45 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 45 min |
| Jul 28, 3:59 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Douglas, Saunders, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.